Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Cleveland, OH

January 18, 2016Ashtabula County, Ohio

NWS Cleveland, OH issued this special weather statement at Jan 18, 2016, 7:55 PM EST for Ashtabula County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 18, 2016, 7:55 PM EST (00:55 UTC)
Expired
Jan 18, 2016, 8:45 PM EST
In force
50 min
Issued by
NWS Cleveland, OH

County Ashtabula County, OH

The radar

The Cleveland radar (KCLE), 129 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 0.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2016-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2016-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WWUS81 KCLE 190055
SPSCLE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
755 PM EST MON JAN 18 2016
 
OHZ014-089-PAZ001>003-190145-
ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD-NORTHERN ERIE-SOUTHERN
ERIE-
755 PM EST MON JAN 18 2016

...A HEAVY SNOW BAND WILL AFFECT NORTHEASTERN ASHTABULA...WESTERN
ERIE AND NORTHWESTERN CRAWFORD COUNTIES...

AT 749 PM EST...A BAND OF HEAVY SNOW EXTENDED FROM NORTH KINGSVILLE
EAST ALONG INTERSTATE 90. THIS BAND OF SNOW IS PRODUCING 1 TO 2 INCH
PER HOUR SNOWFALL RATES. MOTORISTS TRAVELING IN THE AREA WILL
ENCOUNTER AN ABRUPT REDUCTION TO VISIBILITY AND ROADS MAY QUICKLY
BECOME SNOW COVERED. PERSONS SHOULD EXERCISE CAUTION IF TRAVELING
THIS EVENING.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

LAT...LON 4195 8005 4179 8030 4180 8052 4188 8087
      4189 8085 4196 8055 4202 8039
TIME...MOT...LOC 0049Z 269DEG 13KT 4165 8053 
$$

CLARK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jan 18, 7:02 PM EST, 53 minutes earlier.

Area forecast discussion, Jan 18, 7:02 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
702 PM EST MON JAN 18 2016

.SYNOPSIS...
A TROUGH THAT HAS BEEN LINGERING ACROSS THE EASTERN GREAT LAKES
WILL DISSIPATE TUESDAY AS THE HIGH CENTERED ACROSS THE MIDWEST
SHIFTS EAST TO THE UPPER OHIO VALLEY. THIS WILL GRADUALLY TAPER
THE LAKE EFFECT SNOW...BUT NOT UNTIL TOMORROW. A WEAK DISTURBANCE
WILL CROSS THE AREA QUICKLY ON WEDNESDAY. LOW PRESSURE WILL MOVE
FROM THE TENNESSEE VALLEY TO THE EAST COAST FRIDAY...WITH A TROUGH
THAT WILL EXTENT NORTHWEST TO THE UPPER OHIO VALLEY.

&&

.NEAR TERM /THROUGH TUESDAY/...
EVERYTHING STILL LOOKING GOOD FOR CONTINUED LAKE EFFECT SNOWS
ACROSS THE PRIMARY SNOWBELT OF NE OH/NW PA. LITTLE CHANGE THERE.
SET UP STILL IS FAVORABLE THROUGH THE NIGHT. WE HAVE SOME CONNECTION
TO LAKE MICHIGAN MOISTURE TOO. UPPER SHORTWAVE TO ROTATE ACROSS THE
EASTERN LAKES TONIGHT. THIS FEATURE IS SHOWING UP NICELY ACROSS LAKE
HURON ON ENHANCED SATELLITE. THIS WILL HELP RAISE INVERSION HEIGHTS
FOR A TIME. EVEN THOUGH THE AMBIENT AIR IS VERY DRY WITH DEWPOINTS
IN THE SINGLE DIGITS/NEAR ZERO...WE CONTINUE TO HAVE PLENTY OF
BOUNDARY LAYER MOISTURE TO WORK WITH.

WITH THE PASSAGE OF THAT TROUGH THERE WILL BE A TENDENCY FOR THE
STEERING FLOW TO SHIFT MORE NORTH OF WEST TOWARD MORNING. SO FAR
THIS HAS BEEN A VERY STEADY STATE EVENT. CHANGES COME TUESDAY
DURING THE DAY. TEMPERATURES WILL CONTINUE TO BE COLD...WINDS WILL
STAY UP...AND WIND CHILLS WILL BE BETWEEN ZERO AND 10 BELOW.

OUTSIDE OF THE SNOWBELT IT WILL BE QUIET AND COLD. HAVE PUT THE
WIND CHILL ADVISORY UP FOR TONIGHT AGAIN. WIND CHILLS WILL RANGE
FROM 10 TO 15 BELOW ZERO. SOME CLEARING THIS EVENING IS POSSIBLE
ACROSS THE FAR SOUTHWEST...BUT TENDENCY FOR OVERNIGHT WILL BE FOR
SOME OF THE LAKE CLOUDS TO DRIFT SOUTHWARD. THE COLDEST LOCATIONS
TONIGHT COULD GET BELOW ZERO.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
DURING THE DAY TUESDAY WILL BE THE TRANSITION PERIOD FROM HEAVY
LAKE EFFECT SNOW BANDS TO LIGHTER SNOW SHOWERS AND EVENTUALLY A
TAPERING. LIGHT SNOW SHOWERS MAY LINGER INTO TUESDAY NIGHT ACROSS
NW PA. SHEAR INCREASES AS RIDGING ALOFT BUILDS. WE LOSE REMAINING
LOW LEVEL MOISTURE. LOOKING FOR A RELATIVELY QUICK END AND THE
ENDING TIMES OF THE WARNINGS...9AM CUYAHOGA AND 12PM ELSEWHERE
STILL WORKS.

WINDS BEGIN TO SLACKEN OFF IN THE MORNING AND WIND CHILLS WILL NOT
LINGER BELOW MINUS 10 FOR LONG.

QUIET AND COLD TUESDAY NIGHT. A WEAK DISTURBANCE CROSSES THE AREA
ON WEDNESDAY. IT WILL BRING LIGHT SNOWFALL TO THE REGION...UNDER
AN INCH. HIGH PRESSURE TUESDAY NIGHT...AND WILL HAVE SINGLE DIGITS
AGAIN ACROSS THE EAST.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
A LITTLE SNOW COULD LINGER ACROSS EXTREME NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA THURSDAY MORNING OTHERWISE WE SHOULD SEE HIGH
PRESSURE BUILD. TEMPERATURES WILL LIKELY REMAIN SLIGHTLY BELOW NORMAL
WITH HIGHS MOSTLY IN THE MID/UPPER 20S.

WILL CONTINUE TO WATCH LOW PRESSURE PROGGED ACROSS THE TENNESSEE
VALLEY ON FRIDAY. THE MODELS HAVE BEEN CONSISTENT KEEPING THE LOW TO
OUR SOUTH BUT NOT VERY CONSISTENT ON THE SPECIFIC FORECAST TRACK.
THE MODELS CLOSE OFF A LOW AT 500 MB TO OUR SOUTH AND IF THAT
HAPPENS...THE SURFACE LOW WILL TEND TO MIGRATE TOWARD THE UPPER
LOW AND SHOULD REMAIN TO OUR SOUTH. NONETHELESS... SOME SNOW WILL
ALMOST CERTAINLY SPREAD NORTH ACROSS THE OHIO VALLEY AND WE
WILL HAVE TO SEE HOW FAR NORTH IT MIGHT COME. TYPICALLY THESE
TENNESSEE VALLEY LOWS CAN PUSH AT LEAST A LITTLE SNOW TO
MILLERSBURG CANTON AND YTOWN. WILL CONTINUE TO KEEP A "CHANCE" OF
SNOW ACROSS THE FORECAST AREA FRIDAY WITH HIGHER POPS AS YOU GO
SOUTH AND EAST.

THE LOW WILL REDEVELOP ALONG THE EAST COAST BY SATURDAY AND THE AIR
MASS BEHIND THE SYSTEM IS NOT PROGGED TO BE VERY COLD. LAKE EFFECT IS
NOT LIKELY AND SURFACE TEMPERATURES SHOULD BEGIN A SLOW WARMING
TREND AS WE GO THROUGH THE WEEKEND. THERE COULD BE A SOME RAIN AND
SNOW SHOWERS BY MONDAY AS WEAK LOW PRESSURE TRACKS ACROSS THE GREAT
LAKES.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...

LAKE EFFECT SNOW IS GENERALLY CONFINED TO NEAR THE LAKESHORE THIS
EVENING BUT WILL START TO SHIFT INLAND AND EVENTUALLY BREAK UP AS
THE FLOW BECOMES NORTHWESTERLY OVERNIGHT. AT 00Z...A HEAVY BAND WAS
SET UP OVER ERI WITH LOW IFR CONDITIONS AND COULD CONTINUE UNTIL
02Z BEFORE STARTING TO SHIFT INLAND. ELSEWHERE THERE IS A CHANCE
OF SNOW AT CLE/YNG BUT WILL GENERALLY BE LIGHT AND OF FAIRLY SHORT
DURATION. CLOUDS ARE CLEARING ACROSS NORTHWEST AND NORTH CENTRAL
OHIO BUT WILL FILL BACK IN AT SOME LOCATIONS AS FLOW SHIFTS TO THE
NORTHWEST. WINDS WILL CONTINUE TO GUST TO 20 KNOTS AT TIMES AT
CLE/ERI WHILE GUSTS SHOULD TAPER OFF AT INLAND SITES. SNOW WILL
DIMINISH ON TUESDAY MORNING WITH CLOUDS ATTEMPTING TO SCATTER OUT
OF MOST SITES BY TUESDAY AFTERNOON.

OUTLOOK...NON VFR CONDITIONS DEVELOPING WEDNESDAY. NON VFR ALSO
POSSIBLE FRIDAY INTO SATURDAY.

&&

.MARINE...
STRONG WEST WINDS ON LAKE ERIE WILL CONTINUE TO PUSH 30 KNOTS EARLY
THIS EVENING AND THERE COULD BE LOCALLY STRONGER WINDS IN THE
VICINITY OF THE SNOW SQUALLS. FREEZING SPRAY WILL CONTINUE. WINDS
SHOULD DECREASE A BIT... DOWN TOWARD 20 KNOTS BY TUESDAY MORNING.
WINDS SHOULD ALSO VEER SLIGHTLY MORE NORTHWEST AS A WEAK TROUGH
CROSSES THE LAKE TONIGHT. EXTENDED THE SMALL CRAFT ADVISORY ON THE
EAST TWO THIRDS OF THE LAKE UNTIL EARLY WEDNESDAY MORNING AT WHICH
TIME THE WINDS SHOULD BE BACKING TO THE SOUTHWEST AND THE BETTER
WINDS AND WAVES WILL BE OFFSHORE. WINDS SPEEDS WILL CONTINUE TO
SLOWLY DECREASE ON WEDNESDAY.

A TROUGH OF LOW PRESSURE WILL CROSS THE LAKE WEDNESDAY EVENING AND
WINDS WILL VEER BACK TO WEST NORTHWEST BEHIND THE TROUGH. WIND
SPEEDS SHOULD REMAIN RELATIVELY LIGHT. WINDS WILL VEER MORE
NORTHERLY AS DEEPENING LOW PRESSURE PASSES TO THE SOUTH LATE IN THE
WEEK. A SMALL CRAFT ADVISORY MAY BEE NEEDED AGAIN LATE IN THE
WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WARNING UNTIL NOON EST TUESDAY FOR OHZ012>014-
     089.
     WIND CHILL ADVISORY UNTIL 9 AM EST TUESDAY FOR OHZ003-006>010-
     017>023-027>033-036>038-047.
     LAKE EFFECT SNOW WARNING UNTIL 9 AM EST TUESDAY FOR OHZ011.
PA...LAKE EFFECT SNOW WARNING UNTIL NOON EST TUESDAY FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR LEZ144>149.
     SMALL CRAFT ADVISORY UNTIL 4 PM EST TUESDAY FOR LEZ142-143.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...KOSARIK
AVIATION...KEC
MARINE...KOSARIK
Hazardous weather outlook, Jan 18, 3:58 PM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
358 PM EST MON JAN 18 2016

OHZ012>014-089-PAZ001>003-192100-
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
358 PM EST MON JAN 18 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011-192100-
CUYAHOGA-
358 PM EST MON JAN 18 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 9 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>023-027>033-036>038-047-192100-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
358 PM EST MON JAN 18 2016

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-192100-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
358 PM EST MON JAN 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FREEZING SPRAY WILL BE POSSIBLE ON THE LAKE THROUGH TONIGHT. WIND
CHILLS WILL ALSO BE DANGEROUSLY LOW TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FREEZING SPRAY WILL BE POSSIBLE ON THE LAKE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 18, 3:02 PM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
302 PM EST MON JAN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             SPRINGBOR 3NW           41.82N  80.43W
01/18/2016  M5.0 INCH        CRAWFORD           PA   CO-OP OBSERVER

            24 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1600262

SEFCOVIC
Local storm report, Jan 18, 3:45 PM EST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EST MON JAN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 NE MIDDLEFIELD        41.46N  81.07W
01/18/2016  M3.0 INCH        GEAUGA             OH   COCORAHS

            24 HOUR SNOWFALL.

0330 PM     SNOW             CAMBRIDGE SPRINGS       41.79N  80.03W
01/18/2016  M3.0 INCH        CRAWFORD           PA   TRAINED SPOTTER

            24 HOUR SNOWFALL. SKYWARN SPOTTER REPORTS 3 INCHES OF
            SNOW IN CAMBRIDGE SPRINGS.

0340 PM     SNOW             4 N CAMBRIDGE SPRINGS   41.85N  80.03W
01/18/2016  E11.0 INCH       CRAWFORD           PA   PUBLIC

            24 HOUR SNOWFALL. SKI RESORT REPORTED 16 INCHES OF SNOW
            ON GROUND. 4 TO 6 INCHES ON GROUND PRIOR TO START OF
            SNOW ON SUNDAY.

&&

EVENT NUMBER CLE1600263
EVENT NUMBER CLE1600264
EVENT NUMBER CLE1600265

SEFCOVIC
Special weather statement, Jan 18, 4:56 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
456 PM EST MON JAN 18 2016

OHZ012-013-182245-
GEAUGA-LAKE-
456 PM EST MON JAN 18 2016

...A BAND OF HEAVY SNOW WILL AFFECT LAKE AND EXTREME NORTHEASTERN
GEAUGA COUNTIES DURING THE EVENING COMMUTE...

AT 447 PM EST...A BAND OF HEAVY SNOW EXTENDED FROM NEAR EASTLAKE TO
WILLOUGHBY TOWARDS CONCORD. THIS BAND OF SNOW IS PRODUCING 1 TO 2
INCH PER HOUR SNOWFALL RATES. MOTORISTS TRAVELING ON I-90 WILL
ENCOUNTER AN ABRUPT REDUCTION TO VISIBILITY AND ROADS MAY QUICKLY
BECOME SNOW COVERED. PERSONS SHOULD EXERCISE CAUTION IF TRAVELING
THROUGH LAKE COUNTY DURING THE EVENING COMMUTE.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

LAT...LON 4174 8100 4159 8101 4158 8126 4160 8149
      4164 8149 4171 8138 4175 8114
TIME...MOT...LOC 2147Z 269DEG 13KT 4165 8144

CLARK
Special weather statement, Jan 18, 5:23 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
523 PM EST MON JAN 18 2016

PAZ001-002-182345-
NORTHERN ERIE-SOUTHERN ERIE-
523 PM EST MON JAN 18 2016

...A BAND OF HEAVY LAKE EFFECT SNOW WILL EFFECT ERIE COUNTY THIS
EVENING...

AT 520 PM EST...A BAND OF HEAVY SNOW EXTENDED FROM LAKE CITY TO
FAIRVIEW TOWARDS THE I-90 AND I-79 INTERCHANGE. THIS BAND OF SNOW
WILL PRODUCE 1 TO 2 INCH PER HOUR SNOWFALL RATES. MOTORISTS
TRAVELING IN THE AREA WILL ENCOUNTER AN ABRUPT REDUCTION TO
VISIBILITY AND ROADS MAY QUICKLY BECOME SNOW COVERED. PERSONS SHOULD
EXERCISE CAUTION IF TRAVELING AS THIS BAND SETS UP OVER ERIE COUNTY
THIS EVENING.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS.

LAT...LON 4194 7973 4198 8051 4204 8031 4212 8013
      4213 8014 4213 8012 4214 8009 4217 7976
      4201 7976 4200 7974
TIME...MOT...LOC 2210Z 180DEG 0KT 4185 8050

CLARK
Special weather statement, Jan 18, 7:55 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
755 PM EST MON JAN 18 2016

OHZ014-089-PAZ001>003-190145-
ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD-NORTHERN ERIE-SOUTHERN
ERIE-
755 PM EST MON JAN 18 2016

...A HEAVY SNOW BAND WILL AFFECT NORTHEASTERN ASHTABULA...WESTERN
ERIE AND NORTHWESTERN CRAWFORD COUNTIES...

AT 749 PM EST...A BAND OF HEAVY SNOW EXTENDED FROM NORTH KINGSVILLE
EAST ALONG INTERSTATE 90. THIS BAND OF SNOW IS PRODUCING 1 TO 2 INCH
PER HOUR SNOWFALL RATES. MOTORISTS TRAVELING IN THE AREA WILL
ENCOUNTER AN ABRUPT REDUCTION TO VISIBILITY AND ROADS MAY QUICKLY
BECOME SNOW COVERED. PERSONS SHOULD EXERCISE CAUTION IF TRAVELING
THIS EVENING.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

LAT...LON 4195 8005 4179 8030 4180 8052 4188 8087
      4189 8085 4196 8055 4202 8039
TIME...MOT...LOC 0049Z 269DEG 13KT 4165 8053

CLARK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 11:56 AM ESTLake Effect Snow AdvisoryCLECuyahoga, Geauga, Lake3 hr

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.